Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

July 7, 2017Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 7, 2017, 4:15 PM CDT for Clarke County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 4:15 PM CDT (21:15 UTC)
Expired
Jul 7, 2017, 5:00 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The radar

The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1733 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS84 KMOB 072115
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
415 PM CDT FRI JUL 7 2017
 
ALZ053-072200-
Clarke AL-
415 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CLARKE COUNTY UNTIL 500 PM CDT...

At 415 PM CDT, the strong thunderstorm was located 10 miles southeast
of Putnam, or 12 miles west of Thomasville, moving southeast at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grove Hill and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8808 3199 8789 3169 8764 3156 8791
TIME...MOT...LOC 2115Z 330DEG 15KT 3188 8795 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:45 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 7, 3:45 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
345 PM CDT Fri Jul 7 2017

.NEAR TERM /Now Through Saturday/...Deep layer ridging is weakening
and continuing to shift southward as an upper trough situated over
northern Alabama earlier today sags further south into southern
Alabama and the Gulf coast region by late Saturday. A weak surface
reflection of the trough will persist across central and southern
Alabama as well through the near term period. With this trough
acting as a convergence zone, combined with PWAT's ranging from 1.75
inches to near 2.0 inches, and with the effects of daytime heating
and diurnal sea breeze/land breeze interactions near the coast,
expect a better coverage for showers and thunderstorms on Saturday
(and lingering a little later into the evening tonight than last
night, especially inland). On Saturday, with the ingredients listed
above, expect at the minimal high end chance (50 percent or slightly
higher) PoPs across all of the area, with likely PoPs for some areas
from just inland from the coast to south of the Highway 84 corridor
where the southward moving trough and northward moving sea breeze
storms will likely converge. Showers and storms will be beginning
near the coast in the early morning hours, then developing inland
and becoming more numerous during the late morning and afternoon
hours. Warm and muggy conditions will continue. Low temperatures
ranging from the low to mid 70s over the interior to the mid and
upper 70s near and along the immediate coast. High temperatures
Saturday should reach the lower 90s over most of the interior, and
upper near and along the coast. 12/DS

.SHORT TERM /Saturday night Through Monday night/...An upper
trough remains stalled over the eastern CONUS into Monday, then
shifts west Monday into Tuesday as an upper ridge over the western
Atlantic builds west over the Southeast. With a weak surface
front having moved south and stalled over the I65 corridor,
combined with added upper instability from the trough, above
seasonal chances of rain is expected through the period. The front
moving south towards the Gulf coast has shifted a surface ridge
just south of the northern Gulf coast southwards over the open
Gulf. The increased coverage of rain and cloud coverage will help
to temper mainly daytime highs to around seasonal levels
(generally around 90). Lows remain around to a bit above seasonal
(low to mid 70s). With general southwest to westerly flow
expected, keeping the wet airmass over the area, weekend heat
indices rising into the 100-105 degree range during the day until
the tsra move through and cool things off.

With the boundary over the area, some are concerned with a
possible increased risk of strong to severe storms. At this point,
do not feel there will be an increased chance more than the usual
summer-time isolated strong to severe pulse type storm.

/16

.LONG TERM /Tuesday Through Friday/...Guidance has diverged from
yesterday's consistency. The ECMWF continues to advertise the
Atlantic ridge building west over the southeastern third of the
CONUS. The GFS is now advertising the Atlantic ridge build west
over the Southeast a bit, but leaving a weak trough centered over
the southern Mississippi River. The result is a bit warmer/drier
than seasonal forecast for the ECMWF versus a more seasonal
temperature and precip wise. Have went with a bit wetter/cooler
forecast Tuesday transitioning to a warmer/a bit drier than
seasonal forecast, with the GFS ensembles leaning towards the
ECMWF solution.

/16

&&

.MARINE...A surface ridge of high pressure will continue over much
of the northern and central Gulf into the early part of next week. A
continued light to moderate west to southwest flow is expected
through Sunday, becoming more southerly by the early part of next
week. Highest wind speeds will be during late afternoon and evening
hours along the immediate coast, including inland bays and sounds,
in association with the sea breeze. Little change in seas expected,
generally remaining in the 1 to 2 foot range. Scattered showers and
storms expected each day, especially during the overnight and
morning hours, with winds and waves locally higher near the stronger
storms. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  89  70  89 /  40  60  30  50
Pensacola   76  88  74  87 /  30  50  40  50
Destin      79  87  77  87 /  20  50  40  50
Evergreen   73  90  71  90 /  30  50  30  40
Waynesboro  72  92  70  90 /  30  60  30  30
Camden      73  91  71  91 /  30  50  30  30
Crestview   75  89  71  91 /  30  60  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 7, 5:28 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
528 AM CDT Fri Jul 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
528 AM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected today. A few of
the stronger storms that develop will be capable of producing
strong and gusty winds, frequent lightning strikes and very heavy
downpours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered showers and thunderstorms will continue each day. A few of
the stronger storms that develop will be capable of producing strong
and gusty winds, frequent lightning strikes and very heavy
downpours.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-081030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
528 AM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and seas will be higher near scattered showers and
thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds and seas will be higher near scattered showers and
thunderstorms through Thursday.

In the hours before

Special weather statement, Jul 7, 12:34 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1234 PM CDT FRI JUL 7 2017

ALZ052-059-261>266-FLZ201-202-MSZ076-079-071830-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Washington AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-Escambia Coastal FL-Greene MS-
George MS-
1234 PM CDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
MOBILE...BALDWIN...SOUTHWESTERN WASHINGTON...SOUTHWESTERN
ESCAMBIA... WESTERN ESCAMBIA...GEORGE AND SOUTHERN GREENE COUNTIES
UNTIL 130 PM CDT...

At 1230 PM CDT, a strong thunderstorm was located over Mobile
Regional Airport, or 8 miles west of Midtown Mobile, moving east at
15 mph. Additional strong storms were noted over other portions of
interior southeast Mississippi and southwest Alabama along a sea
breeze front...also moving east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Gulf Shores, Bay Minette, Foley, Theodore,
Chickasaw, Satsuma, Orange Beach, Spanish Fort, Grand Bay,
Robertsdale, Citronelle and Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8816 3026 8839 3038 8841 3074 8841
      3074 8886 3119 8882 3110 8758 3033 8733
      3022 8771
TIME...MOT...LOC 1730Z 258DEG 13KT 3069 8827
Special weather statement, Jul 7, 1:32 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT FRI JUL 7 2017

ALZ052-053-059-060-261>266-FLZ201>206-071945-
Clarke AL-Covington AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
132 PM CDT FRI JUL 7 2017

...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...
MOBILE...BALDWIN...SOUTHERN WASHINGTON...SOUTHERN CLARKE...SOUTHERN
ESCAMBIA AL...SOUTHWESTERN COVINGTON...OKALOOSA...SANTA ROSA AND
ESCAMBIA FL COUNTIES UNTIL 245 PM CDT...

At 128 PM CDT, a strong thunderstorm was located over Lillian,
or 9 miles west of Pensacola, moving east at 20 mph. Other strong
storms were noted near Saraland Alabama and along I-10 near
Crestview Florida, also moving east at around 20 mph. Additional
storms may develop this afternoon.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Wright, Fort Walton Beach, Ensley, Daphne,
Tillmans Corner, Warrington, Crestview, Fairhope, Saraland,
Niceville, Gonzalez, Destin and Gulf Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms
as well. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3022 8794 3027 8833 3125 8833 3098 8640
      3038 8640 3038 8650 3035 8650 3022 8748
TIME...MOT...LOC 1828Z 257DEG 19KT 3041 8743
Special weather statement, Jul 7, 1:38 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT FRI JUL 7 2017

ALZ054>058-071945-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
138 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...CRENSHAW...SOUTHEASTERN WILCOX AND
NORTH CENTRAL CONECUH COUNTIES UNTIL 245 PM CDT...

At 136 PM CDT, a strong thunderstorm was located near Greenville,
moving east at 15 mph. Other strong storms werw noted east of Camden
and north of Monroeville, also moving east at around 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Fort Deposit, Peterman, Georgiana, Brantley,
McKenzie, Rutledge, Beatrice, Glenwood, Pine Apple, Petrey, Lowndes
County Airport, Highland Home and Lapine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 8619 3150 8628 3153 8628 3150 8633
      3151 8640 3153 8640 3152 8661 3159 8749
      3204 8708 3202 8686 3196 8686 3198 8640
      3198 8635 3196 8618 3179 8620 3179 8615
      3166 8615 3162 8618 3162 8615
TIME...MOT...LOC 1836Z 268DEG 15KT 3180 8655
Special weather statement, Jul 7, 1:40 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT FRI JUL 7 2017

ALZ051-072000-
Choctaw AL-
140 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 300 PM CDT...

At 139 PM CDT, the strong thunderstorm was located near Pennington,
or 13 miles north of Butler, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Butler, Lisman and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3215 8802 3214 8804 3211 8805 3209 8804
      3206 8807 3207 8810 3206 8811 3204 8811
      3204 8845 3231 8823
TIME...MOT...LOC 1839Z 287DEG 20KT 3226 8814
Special weather statement, Jul 7, 3:31 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT FRI JUL 7 2017

ALZ056>058-060-072130-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
331 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...SOUTHERN CRENSHAW...SOUTHEASTERN CONECUH AND
COVINGTON COUNTIES UNTIL 430 PM CDT...

At 329 PM CDT, a strong thunderstorm was located near McKenzie,
or 10 miles east of Evergreen, moving east at 25 mph. Other
strong storms were located southwest of Analusia, also moving east
at around 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Andalusia, Opp, Luverne, Georgiana, Brantley, McKenzie, River Falls,
Red Level, Rutledge, Dozier, Heath, Gantt and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms as
well. Lightning can strike 10 miles away from a thunderstorm. Seek
a safeshelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3101 8619 3123 8677 3126 8677
      3126 8686 3159 8701 3179 8615 3166 8615
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2029Z 262DEG 21KT 3149 8679
Special weather statement, Jul 7, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
415 PM CDT FRI JUL 7 2017

ALZ053-072200-
Clarke AL-
415 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CLARKE COUNTY UNTIL 500 PM CDT...

At 415 PM CDT, the strong thunderstorm was located 10 miles southeast
of Putnam, or 12 miles west of Thomasville, moving southeast at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grove Hill and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8808 3199 8789 3169 8764 3156 8791
TIME...MOT...LOC 2115Z 330DEG 15KT 3188 8795

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:56 AM CDTSpecial Marine WarningMOB64 min
Jul 7, 12:34 PM CDTSpecial Weather StatementMOBBaldwin, Mobile56 min
Jul 7, 1:32 PM CDTSpecial Weather StatementMOBBaldwin, Mobile73 min
Jul 7, 1:38 PM CDTSpecial Weather StatementMOBButler, Crenshaw67 min
Jul 7, 1:40 PM CDTSpecial Weather StatementMOBChoctaw80 min
Jul 7, 3:31 PM CDTSpecial Weather StatementMOBCovington, Crenshaw59 min
Jul 7, 5:09 PM CDTSpecial Weather StatementMOBMarengo36 min
Jul 7, 5:38 PM CDTSpecial Weather StatementMOBChoctaw37 min
Jul 7, 12:24 PM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa36 min
Jul 7, 5:28 PM CDTSpecial Weather StatementMOBPerry32 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.